Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

September 7, 2021Charlton County, Georgia

NWS Jacksonville, FL issued this special weather statement at Sep 7, 2021, 5:39 PM EDT for Charlton County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 5:39 PM EDT (21:39 UTC)
Expired
Sep 7, 2021, 6:15 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Charlton County, GA

The radar

The Jacksonville radar (KJAX), 54 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS82 KJAX 072139
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
539 PM EDT Tue Sep 7 2021
 
FLZ024-GAZ152-165-264-364-072215-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Brantley GA-
539 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northwestern Nassau,
west central Camden, south central Brantley and northeastern Charlton
Counties through 615 PM EDT...

At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Homeland, or near Folkston, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy 
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Folkston, Homeland and Winokur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3077 8200 3093 8220 3111 8200 3091 8178
TIME...MOT...LOC 2139Z 223DEG 13KT 3089 8202 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 4:48 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 7, 4:48 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
448 PM EDT Tue Sep 7 2021

...HIGH RISK OF DEADLY RIP CURRENTS AT AREA BEACHES THROUGH AT
LEAST FRIDAY...
...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY...

.CURRENTLY...

Late afternoon surface analysis depicts a stalled frontal
boundary across the Deep South, which has weakened Atlantic
surface ridging and has suppressed its axis southward to a
position across the Bahamas and south FL. Meanwhile, disorganized
convection continues to blossom to the northeast of a weak surface
trough that extends across the western Gulf of Mexico. Aloft...an
upper trough extending from the lower Mississippi Valley
southward through the western Gulf of Mexico. Otherwise, a potent
shortwave trough was digging east-southeastward across Lake
Superior. The upper trough to our west was beginning to deepen
southwesterly flow over our area, which was gradually advecting
tropical moisture into our area per latest GOES-East derived Total
Precipitable Water imagery, which depicts PWATs in excess of 2
inches overspreading northeast and north central FL, while values
remain closer to 1.75 inches for inland southeast GA. Convection
along an active Gulf coast sea breeze was departing most of
northeast and north central FL, while widely scattered showers and
thunderstorms were advancing into southeast GA along the surge of
deeper moisture. In advance of this moisture surge, temperatures
have climbed to the lower 90s as of 21Z across much of inland
southeast GA, while clouds and rain cooled air were keeping
temperatures elsewhere in the upper 70s to mid 80s.

.NEAR TERM [Through Wednesday]...

Southwesterly flow will continue to deepen locally as the
aforementioned shortwave traversing Lake Superior digs a long wave
trough over the eastern U.S. A majority of this afternoon's model
guidance continues to suggest that weak low pressure will organize
beneath persistent convection developing near the loop current in
the central Gulf of Mexico by late Wednesday as it moves north-
northeastward in the general direction of the FL panhandle. In
advance of this upstream feature, mid and high altitude cloudiness
should continue to gradually increase locally, with scattered
convection over southeast GA lingering into the early evening
hours, while convergent low level southwesterly flow develops
another round of convection over Apalachee Bay and the northeast
Gulf of Mexico during the predawn hours, with isolated to widely
scattered activity expected to develop in advance of this next
wave of tropical moisture for the western Suwannee Valley towards
daybreak on Wednesday. Lows tonight will only fall to the low and
mid 70s area-wide.

Widespread convection is expected by the late morning hours on
Wednesday in the Suwannee Valley, with activity moving quickly
northeastward across the remainder of our area during the early to
mid-afternoon hours. The presence of the weak frontal boundary
may enhance coverage and intensity of downpours across southeast
GA on Wednesday afternoon, but most locations will receive
rainfall tomorrow as PWAT values climb to above 2 inches region-
wide. An early start to convection will keep highs in the low to
mid 80s for locations west of the U.S. Highway 301 corridor, while
filtered morning sunshine and a pinned Atlantic sea breeze allows
highs to climb to around 90 along the I-95 corridor during the
early afternoon hours before convection overspreads the area by
mid-afternoon.

.SHORT TERM [Wednesday Night through Friday Night]...

Waves of heavy downpours will move northeastward from Apalachee Bay
and the northeast Gulf of Mexico into the Suwannee Valley on
Wednesday night as low pressure attempts to organize into a weak
tropical cyclone before reaching the FL panhandle coast. Lows on
Wednesday night will remain in the 70s area-wide.

Heavy rainfall will then quickly overspread our area on Thursday
morning as low pressure pivots east-northeastward across our
area, moving offshore by the late afternoon hours. Widespread
rainfall totals of 1-3 inches are expected, but 2-4 inch totals
will be possible on a localized basis, as bands of training
downpours may set up for locations along or south of the I-10
corridor, or just south of where this tropical low pressure center
tracks. These heavy and potentially training downpours may result
in a localized flood threat, particularly for urban and low lying
areas. Highs on Thursday should remain in the 80s area-wide.
Activity will quickly diminish from west to east on Thursday
evening as low pressure accelerates offshore of the GA coast and a
weak cold front crosses our area, with light northwest to
northerly low level winds dropping lows into the upper 60s for
inland southeast GA and the lower 70s elsewhere inland, with mid
70s expected at area beaches.

The frontal boundary will quickly stall and dissipate on Friday as
high pressure builds to the north of our area, resulting in a
light onshore wind flow. Widely scattered mainly afternoon and
evening convection is expected to develop along inland moving sea
breeze boundaries, with highs close to mid-September climatology
expected, generally in the mid 80s at area beaches and upper 80s
inland. An isolated coastal shower or thunderstorm may be possible
overnight on Friday, with lows ranging from the upper 60s across
inland southeast GA to the mid and upper 70s at area beaches,
where a light onshore wind will prevail.

.LONG TERM [Saturday Through Monday Night]...

Massive ridging aloft this week over the western U.S. will flatten
and expand eastward during the upcoming weekend as surface ridging
initially builds over the Carolinas and then begins to weaken
early next week. Expect a very typical late summer weather pattern
to prevail locally, with highs near mid-September climatology and
lows possibly a little above average due to a persistent but light
onshore wind regime. Scattered afternoon and evening convection,
mainly along sea breeze boundaries on Saturday, will slowly
diminish in coverage and intensity by early next week as ridging
aloft advects a more subsident air mass into our area. This should
allow highs to climb to slightly above average by Monday, or
around 90 degrees inland and the mid to upper 80s at the coast.

&&

.MARINE...

A long period ocean swell originating from distant Major Hurricane
Larry has reached our local waters and will result in building and
increasingly rough seas through at least Friday. Combined wave
heights are forecast to reach Small Craft Advisory levels of 5-7
feet offshore beginning early on Thursday and near shore by
Thursday evening. Seas are forecast to peak in the 6-8 foot range
with periods around 15 seconds on Thursday night and Friday
morning.

Meanwhile, weak low pressure developing off the Florida panhandle
coast on Wednesday night will accelerate east-northeastward
across our our local waters by Thursday afternoon, resulting in
strengthening southwesterly winds and bringing waves of heavy
showers and thunderstorms through Thursday evening. A weak frontal
boundary will then cross our area early on Friday, with winds
briefly shifting to northerly and then becoming onshore by Friday
afternoon. The long period swell will gradually fade during the
weekend, with combined wave heights falling below Small Craft
Advisory levels by late Friday night and Saturday.

Rip Currents: Long period swells from distant Major Hurricane
Larry are beginning to arrive at our local beaches, with periods
of 15-17 seconds being reported at area buoys and CMANs. These
swells will continue to increase in frequency through Thursday,
resulting in increasingly dangerous conditions at area beaches,
with a high risk of deadly rip currents through at least Friday.
Breaker heights at the northeast FL beaches will likely increase
to 3-5 feet by Wednesday afternoon, peaking near High Surf
Advisory criteria, or in the 5-7 foot range, from Thursday
afternoon through Friday.

&&

.FIRE WEATHER...

Waves of showers and thunderstorms will impact our region from
Wednesday afternoon through Thursday evening, with widespread heavy
rainfall possible on Wednesday night and Thursday, especially in the
Suwannee Valley and north central FL. Southwesterly transport winds
will become breezy on Wednesday across southeast GA, while lighter
speeds and increasing cloud cover may result in marginally low
daytime dispersion values across much of northeast and north central
FL. South-southwesterly surface and transport winds will then increase
from west to east across northeast and north central FL on Wednesday
night and Thursday.

&&

.HYDROLOGY...

Low pressure organizing as it approaches the FL panhandle late on
Wednesday will move across our region from late Wednesday night
through Thursday, resulting in the potential for 1-3 inches of
rainfall across our region, with localized totals up to 4 inches
possible. Training bands of heavy downpours may create a
localized flood risk on Thursday, especially for urban and low
lying areas. The only river gauges in minor flood status currently
in our area are at Three Rivers Estates along the lower Santa Fe
and also at Ichetucknee Springs, but faster rising rivers and
tributaries such as the St. Marys and Black Creek may quickly rise
later this if these basins are subjected to training downpours
during the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  86  71  84  69 /  50  70  60  70  30
SSI  76  89  76  86  73 /  20  70  60  80  50
JAX  73  91  74  86  71 /  50  70  60  80  50
SGJ  74  91  76  88  74 /  40  70  60  70  40
GNV  72  89  73  84  72 /  20  70  60  80  40
OCF  73  90  73  85  73 /  20  70  60  70  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Sep 7, 2:22 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
222 PM EDT Tue Sep 7 2021

FLZ033-132-133-137-232-325-071845-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Eastern Putnam FL-Inland St. Johns FL-
222 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Putnam, east central Clay and south central Duval
Counties through 245 PM EDT...

At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Green Cove Springs, Fruit Cove, World Golf Village, Picolata,
Switzerland and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2979 8159 2994 8177 3017 8162 2998 8141
TIME...MOT...LOC 1821Z 215DEG 16KT 2995 8164

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Sep 7, 3:01 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT Tue Sep 7 2021

FLZ033-125-132-133-137-232-237-071930-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Eastern Putnam FL-Western Putnam FL-Coastal Duval FL-
Inland St. Johns FL-
301 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of central St. Johns,
northeastern Putnam and east central Clay Counties through 330 PM
EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bostwick, or 8 miles northwest of Hastings, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
World Golf Village, Bostwick, Federal Point, Durbin, Picolata,
Bakersville and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2969 8161 2989 8174 3011 8152 3011 8151
      3012 8151 3014 8148 2980 8134
TIME...MOT...LOC 1901Z 239DEG 19KT 2981 8160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Sep 7, 3:20 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Tue Sep 7 2021

FLZ033-125-133-325-071945-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
320 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northwestern St.
Johns and southeastern Duval Counties through 345 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bayard, or near Mandarin, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Mandarin, Unf, Arlington, Ponte Vedra Beach, Palm Valley, Sawgrass,
Baymeadows, Nocatee, Bayard and Durbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3004 8142 3014 8167 3035 8161 3025 8134
      3022 8134
TIME...MOT...LOC 1920Z 204DEG 6KT 3017 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Sep 7, 4:24 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
424 PM EDT Tue Sep 7 2021

FLZ024-124-125-425-072100-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
424 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of central Nassau and
north central Duval Counties through 500 PM EDT...

At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksonville International Arpt, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Jacksonville International Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3047 8174 3053 8180 3066 8169 3055 8154
TIME...MOT...LOC 2024Z 227DEG 7KT 3051 8173

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Sep 7, 5:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
539 PM EDT Tue Sep 7 2021

FLZ024-GAZ152-165-264-364-072215-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Brantley GA-
539 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northwestern Nassau,
west central Camden, south central Brantley and northeastern Charlton
Counties through 615 PM EDT...

At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Homeland, or near Folkston, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Folkston, Homeland and Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3077 8200 3093 8220 3111 8200 3091 8178
TIME...MOT...LOC 2139Z 223DEG 13KT 3089 8202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:22 PM EDTSpecial Weather StatementJAXSaint Johns23 min
Sep 7, 3:01 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Sep 7, 3:09 PM EDTSpecial Marine WarningJAX66 min
Sep 7, 3:20 PM EDTSpecial Weather StatementJAXDuval25 min
Sep 7, 3:29 PM EDTSevere Thunderstorm WarningJAXSaint Johns27 min
Sep 7, 3:54 PM EDTSpecial Marine WarningJAX35 min
Sep 7, 4:24 PM EDTSpecial Weather StatementJAXNassau36 min
Sep 7, 6:19 PM EDTSpecial Weather StatementJAXAtkinson26 min
Sep 7, 7:01 PM EDTSpecial Weather StatementJAXWare29 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.